>

Tuesday, March 17, 2009

Seroquel testimony claims that emotion changes brain

On the last post I was thinking about causes and effects of the brain functions. I just came across with this testimony that Philip Dawdy has published today:

"I was prescribed 300 mg. seroquel in 2000 for sleep problems. I gained 75 pounds in 6 months. I developed diabetes. I went through profound withdrawals when I inadvertently missed a dose and had to be hospitalized. The withdrawal caused psychosis which was attributed to a new diagnosis rather than to the drug. I lost all my teeth due to dry mouth. I developed cataracts. I had constant intrusive suicidal ideation. I had akathisia, difficulty swallowing and severe muscle cramps. I lost my critical thinking ability, the ability to make decisions and generally access my 'executive functioning.' Because the medical establishment refused to accept that their "therapy" could be poisonous they continued me on this drug for 8 years and added new drugs to cover up the symptoms of massive endocrine dysregulation.

"The use of these classes of drugs must be sharply curtailed. These drugs must not expand the wealth of shareholders as they destroy the bodies and brains of the most vulnerable classes of people in our society. Psychoactive chemicals 'work' by disabling nerves, not by restoring their normal function. Emotions cause chemical changes in the brain not the other way around. No-one knows how the staggeringly complex interactions of neurons actually work. The neurotransmitter theory is based on observing the brain damage caused by psychoactive chemicals, not on any understanding of how a normal brain operates. Time and human support are the safest and most effective means for getting through difficult emotional challenges."

I hope one day we finally come close to something more clear. But it's clear to me that what is known now is not enough to any conclusion. At least to real scientific conclusions.

4 comments:

Anonymous Drifter said...

This post really reinforced my belief that I'm doing the right thing by weaning off my Risperdal.

Ana said...

I hope your body adjust well to the change.
It's hard for some people.

skywind said...

At present, some drugs have not been scientific experimental demonstration, on the shelves. This is immoral.
What is Really Healthy-Health Blog
Humor & Fun World-Funny Blog

Jena said...

I have to wonder why this person continued to stay on this drug when the side effects began causing problems and dysfunction.

Also, there are thousands of people who use Seroquel and don't have anywhere near the same testimony.

I'm not saying that what he says isn't true or valid. I do think it is, and warrants investigation for sure. But I find that too often the extreme negative stories are published while the effective and positive testimonies don't get the same kind of appreciation.